• question-icon

    What causes tinnitus after taking Wellbutrin and Buspirone?

default
Posted on Mon, 31 Jul 2017 in Ear, Nose and Throat Problems
Question: Dear Doctor (s),
I had been on a maintenance dose of 50mg sertraline (Anxiety/panic) for about 17 years but had been doing well physically, lost weight, blood work looked great and had retired from a stressful job 3 years earlier, so 6 months ago, I requested a chance to taper off the zoloft under medical supervision. Six weeks later I had an anxiety episode and I was prescribed Wellbutrin (300mg) and Buspirone (30mg) daily, , for anxiety and depression. Ringing in ears is listed as a side effect but Doc says that isn't the cause of my ringing in the ear. Almost to the at day I began this medication, I have had constant, continuous, never-ending, eternal, maddening, incessant (you get my drift?) ringing/high-pitched buzzing/whining to a point that I am going stark raving crazy. cant sleep. (Oddly it is left side only)
Any possible changes in meds I could substitute? Is there even a glimmer of hope that I might recover my old "real" self? I see my regular doctor in 4 weeks.
Thanks for any insight XXXXXXX
doctor
Answered by Dr. Priyanka Aggarwal 1 hour later
Brief Answer:
Tinnitus

Detailed Answer:
Hi
Welcome to HealthcareMagic and thanks for putting up the query

Tinnitus is a common side effect of these medicines but there can be many other reasons as well.
Please get a pure tone audiometry done and send me the report. Also tell me do you have any hearing difficulty?
Start taking tablet cinnarizine twice daily and tablet vitamin b12 1500 micrograms once daily for a week.
All the medicines I have prescribed will be available at prescription only.
Follow up with the required information so that I can suggest you better.
Take care
Thanks and regards
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Priyanka Aggarwal

ENT Specialist

Practicing since :2008

Answered : 1392 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Vitamin b12

doctor1 MD

i am 49 years old male. recently I was diagnosed with hypothyroidism also my b12 and vitamin d levels also very low. I am taking eltroxin ,...

doctor1 MD

Hi I m bhagyesh from india. I am 52 years old..i am pure vegetarian..no fish too.i want to know that is b12 injections are purely vegetarian or...

doctor1 MD

I have been prescribed to take vitcofol capsules or sefol z capsule once a day for 3 months as vitamin b3 level is 8.9 ng/ml and vitamin b12 is 268...

doctor1 MD

hi i am sandep jain .. i am suffering vitamin b12 deficiency..doctor suggested me vitcofol injection twice a day but it was occured sensitive..he...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I am a 65 year old female. In the past two months I've been experiencing progressive numbness and tingling in my left hand. Initially, the numbness...

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor...

Get personalised answers from verified doctor in minutes across 80+ specialties

187 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Priyanka Aggarwal
  • Q - What causes pulsatile tinnitus?

  • Q - Suggest treatment for fatigue, mild headache and tightness in the chest

  • Q - Suggest remedies for metallic taste in the mouth

  • Q - Suggest treatment for breathing difficulty in an asthma patient

  • Q - How can a cyst below the tonsil be treated?

  • Q - Suggest treatment for mouth ulcers

  • Q - What causes blood in sputum when diagnosed with TB?

  • Q - Is HIV 4th generation test done three weeks after exposure conclusive?

  • Q - Can cerumen cause tinnitus?

  • Q - Is inhaling plastic fumes harmful?

backtotop2